MAUDE Adverse Event Report: MEDLINE INDUSTRIES LP; 25G WHITACRE SPINAL TRAY

MEDLINE INDUSTRIES LP; 25G WHITACRE SPINAL TRAY
Catalog Number DYNJRA1740A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/28/2024
Type of Reportable Event Serious Injury
Event or Problem Description
According to the facility on 10/28, a 25-gauge 3.5-inch whitacre needle fractured during a spinal block placement at (b)(6) and the remnant remained in patient.
 
Additional Manufacturer Narrative
According to the facility on 10/28, a 25-gauge 3.5-inch whitacre needle fractured during a spinal block placement at (b)(6) and the remnant remained in patient.Needle used came from a medline spinal anesthesia tray.The patient was transferred to (b)(6) for a neurosurgical evaluation and removal of the needle fragment.The needle was removed successfully.The facility stated it is not aware of any serious injury or significant impact to the patient other than the subsequent procedure to remove the needle.It has been determined that the reported event caused or contributed to serious injury requiring medical intervention, therefore, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.
 
Event or Problem Description
According to the facility, the whitacre needle within the kit broke inside the patient and required a secondary surgery to retrieve the needle from their back.
 
Additional Manufacturer Narrative
According to the facility, the whitacre needle within the kit broke inside the patient and required a secondary surgery to retrieve the needle from their back.No additional information is available.Due to the reported incident and in an abundance of caution, this is a reportable event.It has been determined that the reported event caused or contributed to serious injury requiring medical intervention, therefore, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.

Common Device Name
25G WHITACRE SPINAL TRAY
Manufacturer (Section D)
MEDLINE INDUSTRIES LP
three lakes drive
northfield IL 60093 2753
Manufacturer Contact
alex mathew
three lakes drive
northfield, IL 60093-2753
2249317042
MDR Report Key20756963
Report Number1417592-2024-00974
Device Sequence Number9264150
Product Code OJH
UDI-Device Identifier40195327088935
UDI-Public40195327088935
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue NumberDYNJRA1740A
Device Lot Number24GMJ821
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2024
Supplement Date Received by Manufacturer12/03/2024
Initial Report FDA Received Date11/22/2024
Supplement Report FDA Received Date12/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown